# SDR 2009FA0000236

- Difficulty date: March 1, 2009
- Submitted: March 19, 2009
- Operation: General aviation
- Make and model: Piper PA-38-112
- System (JASC): 3245 · Tire Tube
- Part: Tube
- Part number: 500X5
- Condition: Failed
- Location: Mlg Tire
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

IN LAST 6 TO 8 MONTHS, FLEET HAS HAD CRONIC PROBLEMS WITH TUBE FAILURES ON MAIN GEAR ONLY.  INVESTIGATION SHOWS NO DAMAGE TO THE CORRESPONDING AREA OF THE TIRE INSIDE OR OUT.  THE RUPTURE ON THE TUBES HAS BEEN VERY CONSISTENT.  ALWAYS MAIN GEAR, ALWAYS O THE INBD SIDEOF THE TUBE, ALWAYS IN THE AREA WHERE THE TREAD OF THE TIRE TRANSITIONS INTO THE SIDEWALL AND ALWAYS A VERY SMALL SLIT OR PUNCTURE. HAVE EXAMINED INSTALLATION TECHNIQUES , INFLATION  PRESSURES, AND LANDING TECHNIQUES AND DO NOT SUSPECT ANY OF THESE BEING THE CAUSE.  HAVE BEEN IN CONTACT WITH MFG, THEY HAVE PROVIDED US WITH SOME TUBES MADE WITH A NEW COMPOUND WHICH HAVE FAILED ALSO.  (K)
